Latest effect from Yervoy Treatments

Posted By
9/27/2012 1:38pm
View other posts by
Activity
Replies: 14

I am about to start with my first treatment of Yervoy ("Ipi")next week at Kimmel Cancer Hospital (Philadelphia) under the guidance of Dr. Sato. I have had one immunoablation (early Sept) to the liver and will have a second one next week as well. Diagnosis is several small lesions (0-5cm) discovered. Last May initial Cancer (Uveal) Melanoma to the eye and had no choice but enucleation - and chromosomal/genetic tests suggested high % of metastization. So, it's been caught relatively early with constant MRI's, bloodwork and other tests. So - just wanted to know other people are reacting to the Yervoy tratments,, any commonalities. As you all can see, by viewing the yervoy website is nothing short of a death sentence... Thank You! Tom 

"Be casual and do random things!"

Tom,

What is "immunoablation?"

Thanks,

Esther

I think that's "Imunoembolization,"  the roto-router approach we both had at Jefferson.

-- The Other Tom

Keep Rowing!

Hi Tom, glad you are being very aggressive with treatment, but I saw that you had enucleation with the primary  tumor 2-4 cm, is this correct? If correct, why not radiation? Hope your ipi treatment goes well, take care.

Sorry Tom, 2-4 mm.

My husband had yervoy @ 10 mg. and tolerated it well.  It kept things stable for about 3 months, but had progression @ 6 months.  Margaret  PS  Don't believe all the side effects.  His were just fatique and a rash.

Tom, I had my first ipi on Nov. 27, along with an immuno-embolization.  I'm happy to say i have had no side effects - just a little tired, but no rash, no digestive issues, no eye blurring.  In a couple of weeks I go for #2 on each - I know how to start the new year!   Good luck to you.  Not a great response rate overall, but I figure it's worth a shot.   Carol

I've virtually no side effects after Ipi number 2.  I think I used Immodium a whopping two times, and I had one bout of fatigue, but that's it.  I sure hope this stuff is working in there. Infusion number three is Christmas Eve day -- oh, joy.  At least we can pick up some authentic Philly pretzels each trip.  Ya just can't get them around here.

 

--Tom P.

Keep Rowing!

The past couple of days I've caught myself frequently scratching various places.  So I look at that as a good sign - maybe it's the ipi-itch, and an indication that I'm having some response.

My infusion#2 is New Years Eve Day.

Hope you've discovered the Reading Terminal Market - great place to graze, take in the sights and smells, buy candied ginger, listen to piano music.   We got a good priceline deal at Loew's - be sure to check out the elaborate Charles Dickens animated figures on display at Macy's (the old historical Wannamaker dept store on Market near city hall).

 

I, too have experienced very minor itching, but it's so damn inconsistent that I'm not fully convinced it's from Ipi.   I keep waiting for some sign that things are percolating in there.  Maybe cyberknife will goose my system into overdrive.  Just had Ipi #3 xmas eve day and I found a read line on my non-IV arm.  I was so stoked!  Look!  A rash!  One application of cortizone cream and the sucker disapeared.  Jeez.  The big Yervoy packet from Sato makes it sound like you're about to get liquid doom pumped into you.  So far it has all been quite anti-climactic.

Haven't been to Reading Terminal since college days.  My wife grew up in Philly.  I do make it a point to pick up pretzels wach trip.  They just can't make those the right way north of about central NJ.  Ditto for cheesesteaks. 

 

--Tom P.

Keep Rowing!

Tom, I had similar mild itching during Yervoy treatment but not much else. Also had cyber knife radiation on small brain met between 2nd-3rd infusion. So far so good with clear/NED scans at 3 and 6 month intervals. Am also hoping the abscopal effect kicked in during treatment. It's strange but I am getting itchier now than during the actual yervoy infusions. Hopeful.. Good luck and wishes for a healthy and happy 2013.

YOU'RE NED?   Aw man.... I thought I was gonna be the one they write the next NEJM article about!  Fame is so fleeting...  Anyway, congratulations!

--Tom P.

Keep Rowing!

Tom, I had similar mild itching during Yervoy treatment but not much else. Also had cyber knife radiation on small brain met between 2nd-3rd infusion. So far so good with clear/NED scans at 3 and 6 month intervals. Am also hoping the abscopal effect kicked in during treatment. It's strange but I am getting itchier now than during the actual yervoy infusions. Hopeful.. Good luck and wishes for a healthy and happy 2013.

Hi Tom:  Diagnois - 53 yr. female. Stage 4 metastatic melanoma. Right arm lymph nodes (contained to the nodes).

Yervoy Treatment: May - July 2012.  My Yervoy side effects were: extreme fatigue (slept 12 hours a day); constant headaches; easy brusing (watch out for open drawers and the corner of the bed); and diarrehea.

I had to stop at 3 treatments due to the on-set of a  massive headache. The Brain MRI showed a swollen pitutary gland (endocirnopathy).  Prescribed 40 mg of Prednisone and 75 Levothroxine.  I am down to 2.5 mg of prednisone and will be on both of these drungs for the rest of my life.

Ended last treatment in early July 2012. August 5th Brain MRI still showed swollen pituritary.  Diagnosis: panhypopituitarism.

November 5th Brain MRI - 2 new lesions; PET/CT - 2 new nodles in left side. Now on Zelboraf - the side effects are worse thatn IPI, but the effectiveness may be better.  Had the brain metastases removed by Gamma Knife!

Keep going! ChrisAnn

My husband started yervoy about 2 weeks ago. As Yervoy has not been approved in South Africa yet, he is on a clinical trial. With the chemo he was very tired but after a week or so the energy levels pick up. With yervoy he is not so tired, but I don't see the energy levels picking up. Can anyone advise whether the fatigue get worse further down the treatment line.

Then he complain a lot about needles and pins in his feet and legs. Apparantly it is something to do with the nervous system. Any advise to improve this side effect.

Just to update, my husband had a melonoma removed behing his right ear about 14 years ago and was diagnosed end of July last year with a huge tumor (10cm x 6 cm) in his left lung. He had 4 cycles of CVD -chemo. The tumor had shrunk with about 25% but our oncologist inform us that we will not win the battle with the chemo and now we started the Yervoy.